MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH
Catalog Number 0117060
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 05/20/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol perfix plug(device#2) may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol perfix plug (device #2).An additional emdr was submitted to represent the bard/davol 3dmax (device #1).Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2011:the patient underwent surgery for implant of an unspecified bard/davol 3dmax (device #1) and an unspecified bard/davol perfix plug (device #2).The patient is only making a claim for an adverse patient outcome against the 3dmax (device #1) and the perfix plug (device #2).The attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2011:the patient underwent surgery for implant of an unspecified bard/davol 3dmax(device #1) and an unspecified bard/davol perfix plug(device #2).The patient is only making a claim for an adverse patient outcome against the 3dmax(device #1) and the perfix plug(device #2).The attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ addendum per additional information provided: (b)(6) 2011 - patient was diagnosed with right inguinal direct hernia thereby underwent open repair with the implant of perfix light plug.Per operative notes, ¿the ilioinguinal nerve was excised.Perfix light plug was inserted and secured with sutures.¿ (note: there is no indication in the medical records provided that the patient was implanted with a 3dmax mesh.) (b)(6) 2014 - patient was diagnosed with right inguinal hernia with incarcerated direct right inguinal hernia thereby underwent open repair with the implant of unknown onlay mesh.Per operative notes, ¿there was significant scar tissue and previous mesh was seen.The onlay mesh was placed and secured with sutures.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol perfix plug(device#2) may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name and 510k number.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2011) is considered to be a best estimate.Corrected fields: d1 (brand name), g4 (510k number).This semdr represents the perfix light plug (device #2).An additional semdr was submitted to represent the 3dmax (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8291021
Report Number1213643-2019-00582
Device Sequence Number2462659
Product Code FTL
UDI-Device Identifier00801741030956
UDI-Public(01)00801741030956(17)160128(10)HUVA0858
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2016
Device Catalogue Number0117060
Device Lot NumberHUVA0858
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight62 KG